Oklahoma, 2005

Damaging Wind in Oklahoma, July 18, 2005

July 18, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 18, 2:44 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 18, 2:44 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON JUL 18 2005

.DISCUSSION...
PERSISTENT SHEAR AXIS ACROSS SOUTHEAST OKLAHOMA INTO WESTERN
ARKANSAS IS ONCE AGAIN TOUCHING OFF WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS THIS EVENING. THIS FEATURE WILL REMAIN IN PLACE THE
NEXT COUPLE DAYS BUT WILL WEAKEN WITH TIME. PERHAPS BY THURSDAY
COVERAGE OF ANY SHOWERS AND STORMS WILL FINALLY BE LOW ENOUGH TO
OMIT THE MENTION OF PRECIPITATION FROM THE FORECAST.

THE OTHER ITEM OF INTEREST IS A FRONTAL BOUNDARY TO OUR NORTH
ACROSS KANSAS AND AN OUTFLOW BOUNDARY FROM SOUTHEAST KANSAS INTO
NORTHWEST OKLAHOMA. SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP
NEAR THESE BOUNDARIES AND THESE STORMS MAY DRIFT SOUTH INTO
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. LEFTOVER
BOUNDARIES MAY REIGNITE STORMS TUESDAY AFTERNOON ALTHOUGH THE MAIN
SYNOPTIC SCALE FRONT WILL BE WASHING OUT TO OUR NORTH.

LATER IN THE WEEK...A MASSIVE RIDGE OF HIGH PRESSURE ALOFT WILL
BUILD OVER THE AREA. THE RIDGE AXIS WILL BE TO OUR NORTH SO LIGHT
EASTERLY FLOW ALOFT WILL PREVAIL OVER OUR AREA. THIS MAY BE JUST
ENOUGH TO KEEP TEMPERATURES BELOW THE CENTURY MARK AND MAY ALSO
RESULT IN JUST ENOUGH MOISTURE FOR ISOLATED AFTERNOON CONVECTION
OVER THE HIGHER TERRAIN. POPS LOOK TOO LOW TO MENTION THOUGH SO
WILL LEAVE THEM OUT FOR NOW.

STAYED CLOSE TO MOST GUIDANCE TEMPERATURES EXCEPT THE GFS MOS
MAXIMUMS ARE TOO HOT ESPECIALLY AT TULSA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  77  97 /  30  20  10  10
FSM   73  92  74  94 /  20  30  10  20
MLC   72  93  74  96 /  20  30  10  20
BVO   70  93  72  96 /  40  20  10  10
FYV   69  89  71  91 /  30  30  10  20
BYV   68  89  70  90 /  30  30  10  20
MKO   71  93  73  96 /  30  30  10  20
MIO   70  91  73  93 /  40  30  10  20
F10   71  94  73  96 /  20  30  10  20
HHW   73  93  74  96 /  20  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 5

PLATE
Hazardous weather outlook, Jul 18, 11:45 AM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON JUL 18 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON JUL 18 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS AFTERNOON.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A PERSISTENT MID-LEVEL SHEAR AXIS REMAINS POSITIONED ACROSS
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON.
INSTABILITY IN THIS REGION IS LESS TODAY COMPARED TO THE PAST
SEVERAL DAYS...WITH ABOUT 1000 J/KG OF CAPE. PULSE TYPE THUNDERSTORM
DEVELOPMENT WILL STILL BE POSSIBLE...GENERALLY ALONG AND SOUTHEAST
OF A FAYETTEVILLE TO MCALESTER LINE. A FEW OF THE STORMS COULD
BRIEFLY REACH SEVERE LIMITS BUT ALL ACTIVITY WILL DISSIPATE AFTER
SUNSET.

IN ADDITION...A SLOW MOVING COLD FRONT ASSOCIATED WITH A MID-LEVEL
SHORT WAVE MOVING ACROSS THE NORTHERN PLAINS WAS LOCATED JUST NORTH
OF THE KANSAS OKLAHOMA BORDER THIS AFTERNOON. THIS WILL AID IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND INTO TONIGHT.
INSTABILITY IS HIGHER IN THIS AREA...WITH CAPE VALUES APPROACHING
3000 J/KG. SOME OF THESE STORMS COULD BE SEVERE AS WELL WHILE STILL
MAINTAINING A PULSE TYPE EVOLUTION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY...DANGEROUS HEAT INDEX POTENTIAL.
FRIDAY...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...DANGEROUS HEAT INDEX POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL BECOME NEARLY STATIONARY OVER NORTHERN
OKLAHOMA TONIGHT AND THEN MOVE NORTHWARD AS IT WASHES OUT.
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE DESERT SOUTHWEST AND
WILL INCREASE HEAT INDEX POTENTIALS. HURRICANE EMILY WILL MOVE WESTWARD
INTO NORTHERN MEXICO AND DISSIPATE. WITH THE HIGH PRESSURE RIDGE TO THE
NORTH IT IS UNLIKELY THE REMAINS OF THE HURRICANE WILL AFFECT OUR
WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 18, 5:40 PM CST, 45 minutes before
OKZ062-190015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON JUL 18 2005

OKZ062-190015-
MAYES OK-
640 PM CDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 640 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF ADAIR...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ADAIR AND PENSACOLA.

NORTHERN PORTIONS OF MAYES COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 715 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 18, 5:43 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT MON JUL 18 2005

OKZ058-190030-
OTTAWA OK-
643 PM CDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 643 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF COMMERCE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...NARCISSA...
OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 18, 6:00 PM CST, 25 minutes before
OKZ061-190030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON JUL 18 2005

OKZ061-190030-
ROGERS OK-
700 PM CDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 700 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF CLAREMORE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...FOYIL AND
BUSHYHEAD.

A LARGE PORTION OF ROGERS COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 730 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 18, 6:06 PM CST, 19 minutes before
OKZ057-190030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT MON JUL 18 2005

OKZ057-190030-
CRAIG OK-
706 PM CDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PYRAMID CORNERS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PYRAMID CORNERS...BLUEJACKET AND
WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 18, 6:21 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT MON JUL 18 2005

OKZ058-190100-
OTTAWA OK-
721 PM CDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 721 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PEORIA TO NARCISSA...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA AND PEORIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 18, 6:25 PM CST, 0 minutes before
OKZ062-190100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT MON JUL 18 2005

OKZ062-190100-
MAYES OK-
725 PM CDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 725 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF PENSACOLA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SPAVINAW...STRANG...
PENSACOLA AND LANGLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The radar

The Tulsa radar (KINX), 109 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ottawa

When
July 18, 6:25 PM CST
Where
Ottawa County, 9 mi E of Miami
Measured
61 kt (70 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.883, -94.717

Strong thunderstorm wind uprooted trees and snapped large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463345.